Results 1 to 4 of 4
Feeling like I've acted without thinking it through -- oxy cold turkey
  1. #1
    rocksolidihope is offline New Member
    Join Date
    Aug 2014
    Location
    Australia [Tas]
    Posts
    19

    Question Feeling like I've acted without thinking it through -- oxy cold turkey

    I am a 59 year old man who is in Australia. For the past 10 years or so I've been taking oxycontin at different rates for varying periods but generally stopping every few weeks for a couple of weeks when I run out of my script -- I have never been able to get enough.

    However, for the past year I have been taking about 45 mg/day of oxycontin [usually chewed] and have wanted to stop for a few months. I have been using oxy for migraines and the pain of rheumatoid arthritis. A few months ago my rheumatoid treatment was changed which basically stopped all the rheumatoid pain and the Rheumatologist said "no more oxycontin".

    My General Practitioner suggested tapering which I have been trying to do for the past few months but always failing after not even one day. I have been very disappointed with myself in not being able to stop but I realize I must especially as I no longer have access to the drug -- no more prescriptions for me. Thankfully, there is no other way for me to get oxy other than through prescription.

    Anyway, I have been reading this forum for a couple of days now and whilst doing so about 30 minutes ago I once again broke my taper dosage by taking more. I felt so disgusted with myself that I decided to go cold turkey starting right now, when my current dosage leaves my system. I am so sick of trying to taper and continually failing and eventually in a few weeks I was going to run out of oxy anyway.

    So, I got all my pills [1 1/2 packs of 15 mg tablets] and popped them out and put them in the toilet and flushed. I value my oxy very highly and it seemed such a waste but at the same time the only way out of this mess. As I took a fair bit extra [a safe amount though] before I threw the rest away right now I am feeling pretty good if a little too affected. Taking the extra was my reward for throwing the others away.

    However, now I am having second thoughts and I both regret "wasting" the pills and am happy that I will soon be free from them for the first time in years.

    Compared to many other people on this forum my 45 mg/day is not very high but in the past when stopping due to running out and on a lower dose [say about 15 or 20 mg/day] I experienced some nasty stuff -- mostly depression and incredibly uncomfortable restlessness at night when trying to sleep. I couldn't stay still for even one second on one occasion and I had to get up and walk for hours.

    I'm not even sure why I am writing this although some support would be welcome, especially when things get rough. Part of me also thinks "well, maybe everything will be fine and the withdrawal symptons will be minor". Another part of me however knows that this is very unlikely.

    Anyway, it's too late to change my mind now. The die has been cast. Any messages of support would be really welcome expecially as I'll probably be reading them in the middle of a cold winters night.

  2. #2
    das901 is offline New Member
    Join Date
    Aug 2014
    Posts
    8

    Default

    Hi just an amateur blogger here but just want you to know that there are many things to do to help you go through this. Read specifically oxy forum. I went through 11 days (as of today) of Norco withdrawal and Thomas' recipe- search this site for detailed formula - is essential. Clonodine helped me. Your Doctor should help you too. Do not do it alone and do not be alone if possible because you need mental stimulation and actual care - food, water. Being alone for the first couple of days was terrifying for me.

    Your mind is a delicate chemical set and it needs to reboot. Having a friend or relative to support you is so important. All I can say is that it is worth it to feel normal, engaged, and alive. I have learned to walk in gratitude for every small gesture of kindness and caring. You can and must do this because the future is bright - I can say that - I am on the other side of this journey and you will be too. G-day.

  3. #3
    das901 is offline New Member
    Join Date
    Aug 2014
    Posts
    8

  4. #4
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    I added a reply in the Need to Talk section.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22